# SDR CA100121006

- Difficulty date: January 21, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 3,665 hours
- Engine: Lyc LO360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 2140 · Heating System
- Part: Switch
- Part number: 94E423
- Condition: Failed
- Location: Cabin Heater
- Part time: 3,678 hours
- Component: Cabin Heater, Janitrol, B3500
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) AT SCHEDULED MAINT - AD 2004-21-05 - HEATER DECAY TEST REQUIRED. THE DECAY TEST PASSED. FUNCTION CHECK OF THE FAILED SWITCH IS NOT REQUIRED BY THE AD BECAUSE OF THE PN ON SWITCH.  NORMAL PRACTICE IS TO FUNCTION CHECK THIS SWITCH AS IT IS REMOVED TO CARRY OUT THE DECAY TEST. THE SWITCH WAS FOUND FAILED ON IN THE NORMALLY OPEN POSITION. THIS ALLOWED THE HEATER TO OPERATE BUT COULD HAVE CAUSED A PROBLEM ALLOWING THE HEATER TO OPERATE WITH A FAILED COMBUSTION AIR SOURCE.
